Aussie mum of four is warning parents to check meds carefully before administering them to children after her twins ended up in hospital.

Sharing in a popular Facebook group the mum warned, “Please please please, I urge you parent’s, carers, grandparent to double check, triple check medication before you give it to kid’s. Ex mother in law accidentally gave both my twins the wrong medication this morning and ended up in hospital.”

The boys were accidentally given catapres instead of Ritalin.

Roberta told MoM that she understands accidents do happen, but people need to be vigilant of the dangers.

“We are all busy, run off our feet and rushing around and it take one thing and ur life is turned upside down.

“Unfortunately this is the second time it has happened to one of the boy’s, first time it was the same drug but a lot worse and was a matter of life or death. Dosage was super high and wasn’t looking great at all. It was administered by an educator at day care. This drug gives me nightmares.”

She added, “the dose was high enough to drop their bp and heart rate. They were given an adult dose.”

Ritalin sa is a small white tablet, and so is catapres, so it’s an easy mistake to make and it’s lucky the error was picked up and medical advice sought.

Roberta shared that thankfully the boy’s are fine with no lasting damage and made a full recovery once the drug was out of their system. Phew!

It certainly pays to check first and even get someone else to double check if you can.

Share your comments below.


  • I’m so glad the twins are okay and no lasting damage has been done. It would have been a scary time for you and your ex MIL must feel so guilty.

    Reply


  • Essential to check and recheck medications.

    Reply


  • Oh my goodness how terrifying
    I always label everything clearly if caregivers need to medicate my child
    I’m glad they are ok

    Reply


  • WOW! Care with medication for children MUST always been taken. This could have been far more tragic. Thank God everyone’s okay.

    Reply


  • poor kids, such a shame that this has happened twice to one of them! – I hope the family get help in sorting out their medications so care givers don’t make this mistake a third time!

    Reply


  • Even over the counter medicines can be dangerous. It’s wise to leave very clear instructions for other carers too.

    Reply


  • I always triple check everything I give to my son, as Im so worried this could happen one day. Glad they will be ok


    • I check and recheck all medications – it is a good habit to check and recheck medications for every member of the family.

    Reply


  • Wow that is so scary! You would think being careful about meds would go without saying.

    Reply


  • Oh dear, very worrying. Very glad the boys are ok.

    Reply


  • This is so scary. A great reminder to check the label multiple times before giving medication. Maybe the medications should be put into two distinct containers so that they aren’t mixed up.

    Reply


  • I don’t know that I would allow others to give my children their medication – esp if it is something other than just paracetemol

    Reply


  • This why you should always becareful in what is given to any person. Yes check twice before givng anything.

    Reply


  • I would have thought that after the mistake the first time they would have made a better label for their carers to be unable to confuse, fool me once shame on you fool me twice shame on me

    Reply


  • Why are people even giving kids these dangerous pharmaceuticals, have they not done their research? I would never go down this road.


    • Sometimes these medications are needed and can be helpful. I’m a psychiatric nurse myself and actually not keen on medication at all !! When all different remedies and therpies are tried and when there is a situation of significant and prolonged suffering for both the child and those around the child, then I see medication as a “necessary evil”

    Reply


  • oh God!! so glad the kids are okay.

    Reply

Post a comment
Like Facebook page

LIKE MoM on Facebook

Please enter your comment below
Would you like to include a photo?

No picture uploaded yet
Please wait to see your image preview here before hitting the submit button.

Your MoM account

Lost your password?

Enter your email and a password below to post your comment and join MoM:

↥ Back to top

Thanks For Your Star Rating!

Would you like to add a written rating or just submit?

Write A Rating Just Submit
Join